Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Apr 1, 2005, 9:08 AM CST for Jackson County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 9:08 AM CST (15:08 UTC)
- Expired
- Apr 1, 2005, 11:15 AM CST
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1645 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 011513 FFWLIX MSC059-011715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 908 AM CST FRI APR 1 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...ESCATAWPA * UNTIL 1115 AM CST * AT 902 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A SEVERAL THUNDERSTORMS OVER SOUTH JACKSON COUNTY AND OVER THE MISSISSIPPI SOUND...MOVING NORTHEAST OVER THE SAME AREA NORTHEAST AT 35 MPH. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA ON TOP OF STORM TOTALS OF 6 TO 10 INCHES FROM RAINFALL EARLIER THIS MORNING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3031 8882 3028 8848 3061 8844 3058 8881 $$
1 follow-up statement
000 WGUS74 KLIX 011559 FFSLIX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 948 AM CST FRI APR 1 2005 MSC059-011715- JACKSON MS- 948 AM CST FRI APR 1 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 AM CST FOR JACKSON COUNTY... AT 945 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES OF 8 TO 10 INCHES HAD FALLEN ACROSS JACKSON COUNTY SINCE THURSDAY EVENING. ADDITIONAL RAINFALL IS NOT EXPECTED. HOWEVER...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT WATER PONDING ON SECONDARY ROADS AND ROADWAYS IN NEIGHBORHOODS ACROSS JACKSON COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3031 8882 3028 8848 3061 8844 3058 8881 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 8:30 AM CST, 38 minutes earlier.
Area forecast discussion, Apr 1, 8:30 AM CST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 830 AM CST FRI APR 01 2005 .UPDATE... SENT UPDATED ZONES AND HAZARDOUS WEATHER UPDATE TO REMOVE MOST OF THE RAINFALL WORDING AND SEVERE WEATHER THREATS. MAINTAINED ABOUT 30 PERCENT POPS THROUGH MID-MORNING FOR JACKSON COUNTY AND PLAQUEMINES PARISH BUT FRONT CONTINUES TO PROGRESS EASTWARD STEADILY. MAIN CONCERNS WILL NOW SHIFT TO GRADIENT WIND WITH HIGH BUILDING INTO THE AREA AS WELL AS EXTENSIVE RUNOFF AND RIVER FLOODING CONCERNS IN AREAS OF MISSISSIPPI WHERE 6 TO 11 INCHES OF RAINFALL LIKELY HAS FALLEN SINCE YESTERDAY AFTERNOON. EARLY MORNING RAINFALL REPORTS ARE IMPRESSIVE. && .PREV DISCUSSION... .SHORT TERM...ACTIVE NIGHT ACROSS THE NORTHERN HALF OF THE CWA TONIGHT...AS A STRONG VORT MAX CONTINUES TO DIVE INTO EAST TEXAS AND LOUISIANA...AND AN AREA OF LOW PRESSURE DEVELOPS IN AREA OF STRONG DIVERGENCE AND THUS ASCENT ALOFT. THIS DEVELOPING LOW IS CURRENTLY OVER SOUTHEAST LOUSIANA NEAR BATON ROUGE AND LAFAYETTE...AND WILL RAPIDLY RACE OFF THE NORTHEAST INTO CENTRAL MISSISSIPPI AND ALABAMA BY LATE THIS MORNING. A COLD FRONT ASSOCIATED WITH THIS DEVELOPING LOW...AND THE STRONG UPPER LEVEL TROUGH DIVING IN FROM THE CENTRAL PLAINS IS QUICKLY SLIDING INTO THE CWA THIS MORNING. EXPECT THE FRONT TO COMPLETELY CLEAR THE REGION BY 14Z...AS STRONG PRESSURE RISES AND COLD AIR ADVECTION CONTINUES IN TEXAS AND WESTERN LOUISIANA. IN THE MEAN TIME...A TRAINING SITUATION IS DEVELOPING OVER THE AREA FOR THE REMAINDER OF THE OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS...WITH HAIL AND HEAVY RAINFALL CONTINUE TO AFFECT MUCH OF COASTAL MISSISSIPPI. SOME LOCALIZED FLOODING IS EXPECTED AS RAINFALL OF 4 TO 6 INCHES HAS FALLEN ACROSS THE AREA. .LONG TERM...STRONG SUBSIDENCE AND DRY AIR WILL ADVECT INTO THE REGION THIS AFTERNOON...AND REMAIN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. EXPECT TEMPERATURES TO REMAIN BELOW NORMAL FRIDAY INTO SATURDAY...AS A COOL SURFACE HIGH SETS UP. HOWEVER...A QUICK WARM UP WILL TAKE PLACE EARLY NEXT...AS SURFACE RIDGING SLIDES TO THE EAST OF THE REGION...AS STRONG WARM AIR ADVECTION DEVELOPS OVER THE AREA...IN ADVACE OF NEXT SYSTEM DEVELOPING IN CENTRAL PLAINS. IT APPEARS THIS SYSTEM WILL KEEP BEST ENERGY NORTH OF THE CWA...BUT A TRAILING COLD FRONT COULD SET OFF SOME CONVECTIVE ACTIVITY NEXT WEDNESDAY. IN THE WAKE OF THE FRONT...UPPER LEVEL VORT MAX WILL SLIDE THORUGH LOWER MISSISSIPPI VALLEY...WITH SOME DIURNAL SHOWERS POSSIBLE THURSDAY...DUE TO STEEP LAPSE RATES ASSOCIATED WITH VORT MAX. && .PRELIMINARY POINT TEMPS/POPS... MCB 70 44 65 38 / 30 0 0 0 BTR 72 45 67 40 / 20 0 0 0 MSY 76 53 69 48 / 30 0 0 0 GPT 75 48 68 43 / 50 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS AND TIDAL LAKES THROUGH SATURDAY. && 24
Hazardous weather outlook, Apr 1, 7:30 AM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 730 AM CST FRI APR 1 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 730 AM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS AND HEAVY RAINFALL... A COLD FRONT MOVING ACROSS THE OUTLOOK AREA WILL BRING AN END TO THE HEAVY RAINS AND SEVERE WEATHER THREAT BY 9 AM. .MARINE HAZARDS... STRONG NORTHWEST WINDS AFTER THE FRONT WILL PRODUCE ROUGH SEAS AND HAZARDOUS WIND GUSTS DURING THE AFTERNOON AND INTO TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT IN ANTICIPATION OF STRONG NORTHWEST WINDS AND BUILDING SEAS. .RIVER FLOODING... HEAVY RAINS AND SUBSEQUENT RUNOFF WILL CAUSE MANY OF THE RIVERS TO RISE MAINLY ACROSS THE MISSISSIPPI COUNTIES AND PORTIONS OF UPPER SOUTHEAST LOUISIANA DURING THE NEXT SEVERAL DAYS. STAY ALERT TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND IN ADVANCE OF THE NEXT FRONTAL SYSTEM LATE TUESDAY AND WEDNESDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 24
In the hours before
Local storm report, Apr 1, 3:46 AM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 AM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 7 N OCEAN SPRINGS 30.51N 88.80W
03/31/2005 0.88 INCH JACKSON MS PUBLIC
&&
PGRIGSBYLocal storm report, Apr 1, 3:50 AM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 AM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL PICAYUNE 30.53N 89.68W
04/01/2005 1.75 INCH PEARL RIVER MS EMERGENCY MNGR
PENNY TO GOLF BALL SIZE HAIL REPORTED IN CITY.
&&
PGRIGSBYSpecial weather statement, Apr 1, 7:22 AM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 722 AM CST FRI APR 1 2005 LAZ034>040-047-048-050-MSZ068>071-077-080>082-011345- AMITE-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-HARRISON-JACKSON- LIVINGSTON-PEARL RIVER-PIKE-POINTE COUPEE-ST HELENA-ST TAMMANY- TANGIPAHOA-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 722 AM CST FRI APR 1 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 119 IS NO LONGER IN EFFECT... ALL THE PARISHES IN LOUISIANA AND COUNTIES IN SOUTHERN MISSISSIPPI ARE CLEARED FROM THE SEVERE THUNDERSTORM WATCH...WHICH WAS ALLOWED TO EXPIRE AT 7 AM CST. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:57 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 48 min |
| Mar 31, 7:40 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 50 min |
| Mar 31, 8:28 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 47 min |
| Mar 31, 8:52 PM CST | Severe Thunderstorm Warning | LIX | Pike | 23 min |
| Mar 31, 9:00 PM CST | Severe Thunderstorm Warning | LIX | Amite | 45 min |
| Mar 31, 9:16 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 29 min |
| Mar 31, 9:25 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 20 min |
| Mar 31, 9:38 PM CST | Severe Thunderstorm Warning | LIX | Amite | 52 min |
| Mar 31, 9:57 PM CST | Severe Thunderstorm Warning | LIX | Pike | 63 min |
| Mar 31, 10:27 PM CST | Severe Thunderstorm Warning | LIX | Amite | 18 min |
| Mar 31, 10:43 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 32 min |
| Mar 31, 10:50 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 40 min |
| Mar 31, 11:16 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 14 min |
| Mar 31, 11:54 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 51 min |
| Apr 1, 1:25 AM CST | Severe Thunderstorm Warning | LIX | Pearl River | 74 min |
| Apr 1, 2:06 AM CST | Severe Thunderstorm Warning | LIX | Pearl River | 39 min |
| Apr 1, 2:44 AM CST | Severe Thunderstorm Warning | LIX | Pearl River | 46 min |
| Apr 1, 10:25 AM CST | Flash Flood Warning | LIX | Hancock | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.